MAUDE Adverse Event Report: STRYKER GMBH CANNULATED SCREWDRIVER FIXOS T30, LARGE AO FITTING; SCREW, FIXATION, BONE

STRYKER GMBH CANNULATED SCREWDRIVER FIXOS T30, LARGE AO FITTING; SCREW, FIXATION, BONE
Catalog Number 705212
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "the driver broke within the screw, and surgeon removed the bits of driver piece by piece with irrigation and forceps.Most of debris were removed.Driver piece is still in screw head and could not be removed." the procedure was delayed by 20 min.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned for evaluation and matches the alleged issue.The device inspection revealed the following: the received screwdriver was found to be broken in the tip region.The characteristic of the breakage exhibits typical brittle fracture.Slight deformation of edges of breaking point can also be seen.Overall, this indicates towards exertion of excessive twisting force and non-axially upto the extent of breaking the tip.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the above investigation, the root cause of the issue is deemed to be user related.The nature of breakage indicates towards torsional overloading of the screwdriver, apparently during the surgery.If any additional information is provided, the investigation will be reassessed.

Brand Name
CANNULATED SCREWDRIVER FIXOS T30, LARGE AO FITTING
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20842825
Report Number0008031020-2024-00635
Device Sequence Number3838536
Product Code HWC
UDI-Device Identifier07613252708469
UDI-Public(01)07613252708469(10)2321AA
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K133451
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number705212
Device Lot Number2321AA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/06/2024
Supplement Date Received by Manufacturer01/09/2025
Initial Report FDA Received Date12/04/2024
Supplement Report FDA Received Date02/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown